Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new kaletra and invirase
Nov 14, 2006

I have been on a medication holiday for about 5 month and needed to go back on meds again. My doctor put me on the new Kaletra (tablets) and Invirase plus Kivexa. Eventhough I have taken both PI s before in their original version (but never together)without any problems ,I developed very bad side effects this time (nausea, stomach pain, weekness , drowseness, aftertaste etc.)and had to stop after 5 weeks. Does that have anything to do with the new Kaletra or with my beeing on a break? I must also add, that I have been on meds for more then 10 years now. Is there a point, where your body can t tolerate them anymore?

Thank you very much for your help

Joerg

Response from Dr. Henry

The situation is more complex due to the Kivexa (abacavir + 3TC= Epzicom in US) and the issue of possible abacavir hypersensitity. Did your MD screen for HLA B5701 status (helps predict adverse reaction to abacavir). I have had numerous patients on Kaletra + Invirase without any obvious increase in GI problems. Some patients do not tolerate particular drugs so often some switching around needs to be done. The majority of patients do not reach a point when they cannot tolerated any HIV drug (the good news is that there are a number of new HIV drugs soon to be available from both old and new classes of agents to further provide treatment options for patients with lots of drug resistance or intolerance to available drugs). KH



Previous
Sun related skin disorders in HIV+ people.
Next
Bone Death

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement